MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II; HEPATITIS B TEST

ROCHE DIAGNOSTICS ELECSYS HBSAG II; HEPATITIS B TEST
Catalog Number 07251076190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged a false positive result for the hbsag g2 elecsys e2g 300 assay on the cobas e 801 analytical unit.The initial test result was 1.61 coi (reactive), while two repeat tests in the same run yielded results of 0.327 coi and 0.315 coi (both non-reactive).These tests were performed using the e-flow process.The same sample was subsequently processed manually in a hitachi cup, yielding a result of 0.321 coi (non-reactive).The sample was collected the day prior to testing, and the customer excluded incomplete coagulation as a potential cause.The results were interpreted as non-reactive based on the repeat testing outcomes.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas e 801 analyzer (serial number: (b)(6).The investigation determined that the elecsys hbsag ii assay performed within specifications.Initial reactive results are described in the assay's instructions for use (ifu), and the customer followed the retesting procedure as outlined in the ifu, which yielded non-reactive results.A potential contributing factor to the initial reactive result was identified as pre-analytical handling.Factors such as coagulation time, centrifugation speed, and adherence to the tube manufacturer's instructions may influence results.The customer was advised to review their pre-analytical procedures.No product issue was identified, and the investigation concluded that the assay functioned as intended.

Brand Name
ELECSYS HBSAG II
Common Device Name
HEPATITIS B TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23073485
Report Number1823260-2025-02986
Device Sequence Number15951772
Product Code LOM
UDI-Device Identifier04015630940028
UDI-Public04015630940028
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number07251076190
Device Lot Number45409502
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown